[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 8, 1971

Interaction of Ascorbic Acid and Warfarin

Author Affiliations

Roxbury, Mass

JAMA. 1971;215(10):1671. doi:10.1001/jama.1971.03180230079026

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the editor.—  In Sigell and Flessa's communication on "Drug Interactions with Anticoagulants" (214: 2035, 1970) they mentioned that ascorbic acid administration shortened the prothrombin time in animals receiving coumarin anticoagulants. I wish to report an example in which this held true in a human.

Report of a Case.—  This 52-year-old nurse was hospitalized at University Hospital on Oct 1,1970, because of pain in the chest aggravated by breathing. She also had pain in the right calf area which she had "bruised" one week previously. The pain in the chest came on suddenly after a brief exertion and was associated with shortness of breath.Pertinent physical findings were as follows: blood pressure, 145/90 mm Hg; respirations, 24 per minute, pulse rate, 100 beats per minute and regular; temperature, 98.6 F. There were no wheezes or rales in auscultating the chest. The second heart sound was split with pulmonic second sound

×